Arkansas, 2003Flash Flood in Arkansas, June 17, 2003
June 17, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 17, 3:00 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 3:00 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE JUN 17 2003
UPPER TROF REMAINS IN THE AREA SET UP JUST TO THE WEST WHERE IT WILL
ALLOW TROPICAL MOISTURE TO STREAM ACROSS MOST OF THE CWA. SOME
SHOWERS AND THUNDERSTORMS PERSISTED THROUGH THE NIGHT IN THE SOUTH
WHERE THE MOST FLOODING PROBLEMS HAVE BEEN. LITTLE CHANGE IN THE
PATTERN INDICATED FOR TODAY. COVERAGE SHOULD INCREASE DURING THE
DAY FROM HEATING AND SOUTHERN SECTIONS HAVE THE BEST CHANCE FOR
MORE RAIN. FRONTAL BOUNDARY LOOKS LIKE IT HAS MOVED SOUTH OF THE
AREA BUT THE SOUTH IS IN OVERRUNNING ZONE. ALTHOUGH OVERALL
RAINFALL SHOULD NOT BE VERY HIGH...PATTERN IS FAVORABLE FOR MORE
LOCALLY HEAVY RAIN AND DUE TO FLASH FLOODING IN SOME OF THE SOUTHERN
COUNTIES OVER THE PAST COUPLE OF DAYS...WILL GO WITH A FLASH FLOOD
WATCH FOR THE SOUTHERN TWO ROWS OF COUNTIES FOR TODAY. POPS WILL
BE LIKELY IN THIS AREA. LOWER POPS STILL LOOK GOOD TO THE NORTH.
COVERAGE SHOULD DECREASE WITH LOSS OF HEATING AND WILL KEEP POPS
IN CHANCE CATEGORY FOR TONIGHT. SOUTH STILL COULD BE RIPE FOR
FLASH FLOODING BUT WILL LET DAY SHIFT MONITOR SITUATION DURING
THE DAY TO SEE IF THE WATCH WOULD NEED EXTENDING. FOR WEDNESDAY...
ETA MOVES SHORT WAVE JUST ENOUGH TO THE EAST THAT RAIN SHOULD
DECREASE ACROSS THE AREA. HOWEVER...THE GFS HOLD THE AXIS TO
THE WEST. UNTIL I SEE GOOD EVIDENCE THE SHORT WAVE WILL BEGIN
TO MOVE...WILL LEAN MORE WITH THE SLOWER GFS. WILL GO WITH 50
PERCENT POPS IN THE SOUTH FOR WEDNESDAY FOR NOW AND KEEP OTHER
POPS THE SAME. GFS STARTS TO MOVE THE UPPER TROF TO THE EAST
THURSDAY AS A STRONGER TROF MOVES ACROSS THE NORTHEASTERN U.S.
STILL NOT OVERLY CONFIDENT OF THIS...BUT WILL GO WITH DECREASING
TREND ON POPS AND SLOW WARMING TREND ON TEMPS. ONLY DID SOME
MINOR TWEAKING OF GRIDS BEYOND THURSDAY.
.LZK...FLASH FLOOD WATCH TODAY SOUTH ZONES 52-53-62>69
Hazardous weather outlook, Jun 17, 3:42 AM CST, 2 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
442 AM CDT TUE JUN 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHERN ARKANSAS
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM
ALONG AND AHEAD OF THE FRONT THROUGHOUT THE DAY. WINDS AT BOTH THE
SURFACE AND ALOFT ARE VERY LIGHT...SO THE STORMS THAT DO DEVELOP
WILL BE VERY SLOW TO MOVE. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN
IN PLACE AND WITH THE SLOW DRIFT OF THESE STORMS....HEAVY RAINFALL
IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR PARTS OF SOUTH ARKANSAS FOR TODAY. THE BEST CHANCES
OF SEEING HEAVY RAIN WILL BE ACROSS THE SOUTH...CLOSE TO THE ACTUAL
COLD FRONT. THE POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS
APPEARS MINIMAL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE FRONTAL SYSTEM WILL WASH OUT BY TOMORROW. ANOTHER COLD FRONT
MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS
TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A
BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF
THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME
AREA IN A PERIOD OF SEVERAL HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
51
Flash Flood, Garland
- When
- June 17, 6:10 AM CST to 9:00 AM CST
- Where
- Garland County, Hot Spgs
- Reported by
- NEWSPAPER
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding in and around Hot Springs. Several streets were under water for a few hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, June 17 to 30, 2003$66 million · 1 event
- Flash Flood in Kentucky, June 17, 2003$2.8 million · 1 event
- Flash Flood in Alabama, June 17, 2003$400,000 · 1 event
- Flash Flooding and Flood in Ohio, June 17 to 18, 2003$300,000 · 5 events
- Flash Flooding in Kentucky, June 17, 2003$320,000 · 3 events
- Flash Flooding in Mississippi, June 17, 2003$285,000 · 5 events
- Flash Flood in Kentucky, June 17, 2003$220,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 17, 2003$130,000 · 5 events
- Flash Flood in North Carolina, June 17, 2003$100,000 · 1 event
- Flash Flood and Lightning Strike in South Carolina, June 17 to 18, 2003$55,000 · 2 events
- Flash Flood in Kentucky, June 17, 2003$50,000 · 1 event
- Lightning Strike in Louisiana, June 17, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362983.